Controllability, Observability and Model Reduction of Separable Denominator M-D Systems

ZHAO Qiangfu  Masayuki KAWAMATA  Tatsuo HIGUCHI  

IEICE TRANSACTIONS (1976-1990)   Vol.E71   No.5   pp.505-513
Publication Date: 1988/05/25
Online ISSN: 
Print ISSN: 0000-0000
Type of Manuscript: PAPER
Category: Systems and Control

Full Text: PDF(680.9KB)
>>Buy this Article

This paper studies the model reduction of separable denominator multi-dimensional (SD M-D, M is used as an integer) linear, shift-invariant systems (systems for short). First, it shows that the controllability, observability and stability of an SD M-D system are completely determined by M 1-D multi-input multi-output systems, which are referred to as the characteristic systems in this paper. Then the balanced realizations of SD M-D systems are defined, and a synthesis method of such realizations is given. Finally, a model reduction method based on the balanced realizations is proposed. Validity of this method is illustrated by a numerical example of a 3-D system.